Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Newport/Morehead City, NC

February 20, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Feb 20, 2021, 1:35 PM EST. It took effect at Feb 20, 2021, 6:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2021, 1:35 PM EST (18:35 UTC)
In effect from
Feb 20, 2021, 6:00 PM EST
Expired
Feb 21, 2021, 6:22 AM EST
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

330 
WHUS72 KMHX 201835
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
135 PM EST Sat Feb 20 2021

AMZ156-158-210645-
/O.NEW.KMHX.SC.Y.0022.210220T2300Z-210221T1600Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
135 PM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EST SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 6 PM this evening to 11 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-210645-
/O.NEW.KMHX.SC.Y.0022.210220T2300Z-210221T1200Z/
Pamlico Sound-
135 PM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 6 PM this evening to 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-210645-
/O.EXT.KMHX.SC.Y.0021.000000T0000Z-210221T1600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
135 PM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 11 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-210645-
/O.EXT.KMHX.SC.Y.0018.000000T0000Z-210222T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
135 PM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 10 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
446 
WHUS72 KMHX 210721
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
221 AM EST Sun Feb 21 2021

AMZ156-158-211200-
/O.EXT.KMHX.SC.Y.0022.000000T0000Z-210221T1200Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
221 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts to 25 kt expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-212100-
/O.EXT.KMHX.SC.Y.0018.000000T0000Z-210221T2200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
221 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt and seas 5 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-211600-
/O.CON.KMHX.SC.Y.0021.000000T0000Z-210221T1600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
221 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 kt and seas 4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-211200-
/O.CON.KMHX.SC.Y.0022.000000T0000Z-210221T1200Z/
Pamlico Sound-
221 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 20 kt with gusts to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
566 
WHUS72 KMHX 211122
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
622 AM EST Sun Feb 21 2021

AMZ135-156-158-211230-
/O.CAN.KMHX.SC.Y.0022.000000T0000Z-210221T1200Z/
Pamlico Sound-S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
622 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are expected to remain below 25 knots.

$$

AMZ150-211600-
/O.CON.KMHX.SC.Y.0021.000000T0000Z-210221T1600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
622 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Seas 5 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-212200-
/O.CON.KMHX.SC.Y.0018.000000T0000Z-210221T2200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
622 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 12:40 PM EST, 55 minutes earlier.

Area forecast discussion, Feb 20, 12:40 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1240 PM EST Sat Feb 20 2021

.SYNOPSIS...
High pressure will build in from the west through Sunday. A
weak cold front will cross the area Monday followed by high
pressure through mid week. Low pressure will impact the region
late next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1240 PM Sat...Quiet weather expected today as high pres
builds in from the west. Band of stratocumulus continues to
dissipate and slide east, with sunny skies in place for the rest
of the area. Despite the sun temps will remain well below
normal with highs mostly 40 to 45.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As of 230 AM Sat...Cold night on tap as high pres builds over
the inland areas producing excellent radiational cooling. Lows
will drop into the low to mid 20s inland...breeze will keep the
beaches in the upr 20s to lower 30s.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
As of 245 AM Sat...Drier conditions will continue through Sunday
with below normal temperatures. Then, another cold front will push
through early next week which will provide a quick burst of rain,
followed by drier and warm conditions. Towards end of the work week,
rainy conditions are expected to return.

Sunday...High pressure will continue to be in control across the
region as the high's center sets up overhead with a cool NE wind
flow allowing for temperatures to be below average.  Through it will
be sunny, temperatures will reach into the upper 30's across the
northern OBX to upper 40s across the southwestern sections of the
forecast area. Saturday night continue to be a great night for
radiational cooling (high overhead & calm winds) and guidance
suggests stronger radiational cooling. Inland temps will reach the
low 20s and upper 20s to low 30s for coastal areas.

Monday and Monday night...High pressure will be offshore by Monday
morning with the return of southernly wind flow as the next cold
front approaches the area. Expect an increase of rain across the
area by mid-morning as the latest guidance have slightly slowed down
the onset and should not have any concern for precip type issues.
Though it will be cloudy, temperatures will be warming up into the
mid 50s to around 60 degrees. Expected a quarter to half inch of
rainfall. Plus, some guidance continues to hint at meager
instability along the coast suggesting the potential for a rumble of
thunder or two here, but confidence is too low to mention in
forecast at this time. The front is forecast to push through late
Monday night.

Tuesday through Thursday...High pressure will build in from the
southwest behind the front, moving overhead and eventually offshore
by Thursday. Above-average temperatures expected through the period
with 925 mb temperatures rising to around +10 C by midweek.
Temperatures will gradually moderate through the rest of the week
with temperatures starting out in the 50s Tuesday and reaching to
mid 60s by Thursday.

Thursday night through weekend... A cold front is forecast to push
through Thursday night and become stationary offshore through the
weekend. Though the latest models are in disagreement with the
timing of the precip, rain chances will be increasing.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Short Term /through Sunday Afternoon/...
As of 1240 PM Sat...VFR conditions are present across the
airspace this afternoon. Some low level stratocumulus continues
to move eastward to the Outer Banks, but looks to have lifted
above 3000 ft. Otherwise this afternoon it will continue to be
clear and sunny. Tonight, clear skies remain and winds will
become very light inland. However, the air will be too dry for
fog development, aside from perhaps some river/ponding related
fog, and expect VFR conditions overnight. More of the same is
expected tomorrow with mostly sunny skies.

Long Term /Sunday through Wednesday/...
As of 3 AM Sat...VFR conditions will persist through Sunday before a
cold front crosses early week, bringing the potential for sub-MVFR
conditions. High pressure returns again late Monday into Tuesday
with predominantly VFR conditions forecast.

&&

.MARINE...
Short Term /Through Tonight/...
As of 615 AM Sat...Winds over Pamlico Sound have been below SCA
lvls past cpl hrs and not expecting much if any increase next
few hrs so will drop SCA for these wtrs. Otherwise no changes
with winds becoming NW and decreasing today then becoming more
N tonight with some increase in speed again but for now think
speeds will be mainly below SCA lvls.

Prev disc...High pres building in from the W will lead to NNW
15 to 25 kt early that become NW 10 to 20 kt this aftn. So far
winds have remained well below SCA lvls nrn sounds and Alligator
River and not expecting much increase next few hrs so will drop
SCA these zones. Will cont the SCA Pamlico Sound into the morn
as ern portions will cont to have gusts aoa 25 kts. Seas over
srn wtrs will drop below 6 ft by mid day allowing SCA to end.
NNW winds will cont tonight and remain elevated at 15 to 20 kts
cstl wtrs with some gusts to 25 kt. Seas of 6 to 9 ft central
and nrn wtrs will grad subside to 4 to 6 ft tonight with SCA
cont thru the period N of Ocracoke.

Long Term /Sunday through Wednesday/...
As of 300 AM Sat... North winds 10-20 knots, becoming NE as the
surface high pressure slides offshore Sunday night. Seas will
continue to subside, but remain generally 3-5 ft, except across the
central waters where 6 footer continues to linger closer to the
Gulf stream through Sunday afternoon. Southerly winds will
increase 15-25 kt with possible Gale Force gusts Monday with the
next cold front approaching the area. Seas are expected to
build to 6-8 feet Monday and linger through Tuesday morning.
High pressure will build back again, providing a westerly wind
15-25 kts, becoming SW at 10 knots as seas continue to subside
to 2-3 ft Wednesday.

&&

.HYDROLOGY...
As of 230 AM Sat...Widespread river flooding will continue the
next few days from the much above normal rainfall we have seen
recently. Flooding is already in moderate range at many
locations and may reach major lvls at a couple spots.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 5 PM EST Sunday for AMZ152-154.
     Small Craft Advisory until 8 AM EST Sunday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...RF/SGK
SHORT TERM...RF
LONG TERM...BM/MS
AVIATION...BM/SGK
MARINE...RF/BM
HYDROLOGY...MHX
Hazardous weather outlook, Feb 20, 9:14 AM EST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
914 AM EST Sat Feb 20 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-211415-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
914 AM EST Sat Feb 20 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.